advertisement
Question
Posted by: Sandy | 2007/12/19

PLEASE HELP!!!!!

My vagina is quite dry just before my peiod and if I have sex during that time it gets a little bit sore afterwards which I can usually handle just fine and is normally ok the next day. This time around though it is so painfull that I can't even urinate without wanting to scream. I have also just started my period and I can't even insert a tamporn and I'm not a pad girl at all. What can I use to take the pain away quickly, its been two days and I can't stand the pain Please Help!!

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageGynaeDoc

Try using KY jelly when inserting the tampon.

Best wishes

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

2
Our users say:
Posted by: Sandy | 2007/12/21

Thanks for the info B but I've been using tmpons for quite a while now, I'm a very sporty person and I kind of have no choice but to use them. Beleive me I know all about TSS and everything that comes with using tampons, thats why I have regular check ups to make sure that if anything goes wrong I can do something about it. Trust me I'm well informed and I still choose them over pads!!! Thanks though I'm sure some people will find this very useful.

Reply to Sandy
Posted by: B | 2007/12/19

Hi there Sandy

Please read this before using another tampon.
Hope your problem is solved soon
Good luck
B

A WARNING TO ALL MOTHERS WITH DAUGHTERS

If you are a mother of a daughter you need to urgently take note of what I am going to tell you.

On Sunday, 5 August 2007 we woke up as usual to go to church. I woke Alish, my daughter, to get ready and she was up and very lively as usual. Due to the fact that she came in very late the previous evening, her father gave her permission to lie in a little bit. The rest of the family left for church and on returning at 11:30 we found her still in bed complaining of a headache and a very stiff and aching neck. Shortly after, she started to vomit and was developing a fever. Symptoms were typical that of gastritis and I gave her a tablet against the nausea and vomiting. For the rest of the afternoon she was lying down and was very dizzy. By about 20:00 she started to complain about a rash on her thighs and on checking I discovered that it was also on her back, chest and stomach, but was looking a little bit better. However, when she started to complain about pins and needles on her face and hands, I really became concerned and we took her to the emergency unit of a local hospital. The doctor diagnosed her with an ¡§allergic reaction¡¨ to the tablets I gave her. He gave her an antihistamine injection and prescribed Mucaine. On my question about the pins and needles I got no answer.

The following morning, I had to leave for Bloemfontein at 5:00 and on greeting her, I noticed that her breathing was very shallow and fast. I alerted my husband to please check on her, because I was concerned about the matter. Apparently, not long after I left she started to vomit again and was very weak. My husband took her to a GP, who immediately put her on a drip; she was dehydrated and diagnosed with jaundice. After an hour or two on the drip there was no improvement and she was rushed to the hospital where she saw a specialist who immediately admitted her to the Intensive Care Unit. By this time her blood pressure was very low and they had to put a drip directly into the heart. In the meantime I had to get a flight back from Bloemfontein and rushed to the hospital, where I found my child very ill and hardly able to open her eyes to speak to me.

The specialist informed us that he doesn¡¦t know what is wrong with her, but that she is very ill. Due to the low blood pressure her heart rate and kidneys and all vital organs where monitored very closely and a catheter was inserted. When everybody was leaving she signaled me to stay behind and requested me to please go and get her some tampons, since she is menstruating. The nursing sister told me not to worry; she will assist her in changing the tampon, because my daughter was too weak to help herself. It was however only the following morning bwhen changing the tampon again that they realized something was wrong. A gynecologist was called in, who was able to diagnosed her with Toxic Shock Syndrome (TSS).

By this time most of the symptoms of TSS were present. Her whole body was swollen, from her face down to her toes. Her fingers and toes were blue due to the low blood pressure and the swelling. Her whole mouth was covered with blisters inside due to the high fever. She had difficulty in opening her eyes, since it was light sensitive and she was very emotional. It was only on the fourth day in the ICU that her blood pressure started to normalize and she was moved to a general ward.

I wasn¡¦t aware of the fact that you can develop Toxic Shock Syndrome by using tampons and since have established that there are a lot of mothers and women who aren¡¦t. I therefore, decided to alert all mothers of teenage daughters and women in general, should you develop the symptoms as mentioned and you are using tampons, to please inform your doctor immediately. I discovered that most doctors will go through their whole career without encountering one such case, since the occurrence is rare, but you do not know when you might be one of the rare cases. The specialist who treated my daughter did not know what was wrong and has never had a case such as this. His perception also was that it was a ¡§forgotten¡¨ tampon caused the illness, which was not the case.

Please be informed that a lot of young girls have already died because of this and those who survived are all experiencing some after effects of the TSS.

We nearly lost our daughter but she survived and was healed miraculously, because many people prayed for her and the Lord is her healer.

My request is that you do not ignore this, but take note of this and inform other mothers and woman as well. I have come to the conclusion that it is better not to use tampons, than to put your own life at stake, since you do not know whether you are immune to this bacteria or not.


I always thought of myself as quite informed on such issues, but was quite taken by surprise when my daughter was diagnosed with Toxic Shock Syndrome.
I have never heard about it before.

Do you know what it is?

Let me inform you!

Toxic Shock Syndrome or TSS in short is when the common bacteria, Staphylococcus aureus, produce a toxin which is absorbed into the bloodstream.
The toxin rapidly overwhelms the immune system and attacks the major organs, leading to kidney failure; collapse of the lungs and in severe cases, cardiac arrest. Half of all known cases of Toxic Shock Syndrome are women using Tampons.

The Staphylococcus aureus bacteria are carried by most people on the skin or in the nose, no matter how frequently we wash ourselves. These bacteria are usually harmless and can naturally migrate into the vagina. Certain strains of the bacteria can produce a toxin known as TSS-T1 when tampons are used. The vagina is very susceptible for rapid absorption of toxins.

Any woman may develop TSS when using tampons if she is carrying the particular strain of bacteria that produces toxins and if she has not developed immunity to these toxins. The common view is that TSS develops due to a ¡§forgotten¡¨ tampon but this is not true, as I have found out when my daughter got TSS. It can develop within 2 hours after changing the tampon. However, the longer a tampon is left in place or the more tampons are being used continuously, the greater the chance for toxin production.

It is therefore recommended that the use of tampons be restricted to the minimum and that the use be alternated with the use of sanitary pads.


What are the symptoms of TSS?

„X Always begin AFTER a period starts
„X Includes head ache and/or sore throat;
„X Aching muscles and high temperature
„X Vomiting and watery diarrhea
„X Confusion and dizziness
„X Red, sunburn like rash on chest abdomen and thighs
„X Very low blood pressure.


If untreated it can lead to:

„X Respiratory distress
„X Organ failure
„X Coma
„X Cardiac arrest
„X Death

After affects of TSS:

„X Loss of fingers and toes due to gangrene
„X Permanent kidney and liver damage
„X Deafness and blindness
„X Pealing skin, particularly on the palms and soles
„X Loss of nails and hair, which will grow back
„X Prone to infections for up to 2 years
„X Short term memory loss and lack of concentration
„X No energy for months or even years
„X Psychological and emotional distress.



For more information on TSS visit the AKTA webpage

Reply to B

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement